Mother was admitted w/ confusion, came down with pneumonia, is on a ventilator. She was sedated. Her eyes are now open, but not aware. Still sedation?

Hard to say. Confusion in elderly patients can be due to many causes such as dementia and medications. While your mother is on the ventilator, she may be still under the effects of sedation, or she could have other problems such as a stroke, or her pneumonia causing her not to have enough oxygen in her bloodstream. As she recovers from pneumonia, she should wake up and be able to breathe on her own.
Maybe. This kind of problem can best be answered by your mothers critical care team. That said it is very common for patients who are critically ill in the ICU to have various degrees of encephalopathy or delirium from a variety of causes, including infections, impaired kidney and liver function and the prolonged effects of sedative drugs. So certainly sedation is a potential cause.